Alert archive / Texas / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 21, NWS Norman, OK

March 11, 1999Baylor County, Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 11, 1999, 10:05 PM CST for Baylor County, Knox County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 11, 1999, 10:05 PM CST (04:05 UTC)
Expired
Mar 11, 1999, 10:45 PM CST
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baylor County, TX, Knox County, TX

What was reported inside it

TimeReportWhereRemark
Mar 11, 10:35 PM CSTHail 0.88Munday, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 8:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1999-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1999-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOUN 120405 RRA
SVROKC
TXC023-275-120445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CST THU MAR 11 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAYLOR COUNTY IN WESTERN NORTH TEXAS
  KNOX COUNTY IN WESTERN NORTH TEXAS

* UNTIL 1045 PM CST

* AT 1005 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  MUNDAY...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE SEYMOUR AND MUNDAY

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. SEEK SHELTER 
INDOORS...AWAY FROM WINDOWS...AND AVOID ELECTRICAL APPLIANCES AND 
TELEPHONES.

LAT...LON 3342 9979 3329 9964 3342 9908 3378 994~4

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:56 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 11, 9:56 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CST THU MAR 11 1999

AFTER TAKING A QUICK LOOK AT THE 00Z MODEL RUNS..IT APPEARS ATTM
THAT NW OKLAHOMA WILL EXPERIENCE A MAJOR SNOWSTORM FRIDAY AFTERNOON
AND FRIDAY NIGHT..FURTHER CONFIRMING PREVIOUS SUSPICIONS.  THE ETA
SEEMS TO BE COMING AROUND TO A SLOWER AND WETTER SOLUTION SIMILAR TO
THE NGM.  BOTH THE ETA AND THE NGM ARE DEPICTING INTENSE FORCING
WITH THE ATMOSPHERIC COLUMN COLD ENUF TO SUPPORT SNOW STARTING
AROUND 18Z FRIDAY IN THE NW CORNER.  DESPITE 30 TO 40 KNOTS OF FLOW
PERPENDICULAR TO THE TEMP GRADIENT AT 850..BOTH MODELS ARE SHOWING
THAT THE ISOTHERMS BARELY BUDGE INDICATING THAT ALMOST ALL OF THE
COMPONENT OF WAA WILL BE GOING INTO LIFT.  MAGIC CHART CONFIRMS THIS
WITH 140 MB OF NET VERTICAL DISPLACEMENT BY SAT MORNING OVER THE NW.
WILL BE UPDATING ZONES AND WSW AS SOON AS TIME PERMITS WITH ONGOING
SVR ATTM TO REFLECT INCREASING CONFIDENCE IN MAJOR WINTER STORM.
 MILLER

.OUN...
OK...WINTER STORM WATCH FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     OKZ 004>006-009>011-014>017
     WINTER STORM WATCH FRIDAY EVENING THROUGH SATURDAY MORNING
     OKZ007-008-012-013-018>020
TX...NONE.

In the hours before

Local storm report, Mar 11, 8:57 PM CST, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST THU MAR 11 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

0845 PM    4 W BENJERMIN             TX   1.50 INCH HAIL
03/11/99   KNOX                           COVERED THE GROUND
                                          REPORTED BY S.O.

0838 PM    BENJERMIN                 TX   .75 INCH HAIL
03/11/99   KNOX                           PUBLIC REPORT

TL
Local storm report, Mar 11, 8:57 PM CST, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST THU MAR 11 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

0845 PM    4 W BENJERMIN             TX   1.50 INCH HAIL
03/11/99   KNOX                           COVERED THE GROUND
                                          REPORTED BY S.O.

0838 PM    BENJERMIN                 TX   .75 INCH HAIL
03/11/99   KNOX                           PUBLIC REPORT

TL
Local storm report, Mar 11, 9:08 PM CST, 57 minutes before
LOCAL STORM REPORT...CORRECTED FOR SPELLING
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CST THU MAR 11 1999

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT  /REMARKS...
           ....COUNTY LOCATION....

0845 PM    4 W BENJAMIN              TX   1.50 INCH HAIL
03/11/99   KNOX                           COVERED THE GROUND
                                          REPORTED BY S.O.

0838 PM    BENJAMIN                  TX   .75 INCH HAIL
03/11/99   KNOX                           PUBLIC REPORT

TL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:59 PM CSTSevere Thunderstorm WarningOUNKnox46 min
Mar 11, 8:43 PM CSTSevere Thunderstorm WarningOUNFoard, Knox47 min
Mar 11, 9:33 PM CSTSevere Thunderstorm WarningOUNHardeman, Wilbarger42 min
Mar 11, 10:41 PM CSTSevere Thunderstorm WarningOUNBaylor49 min
Mar 11, 10:47 PM CSTSevere Thunderstorm WarningOUNWilbarger43 min
Mar 12, 6:13 AM CSTSevere Thunderstorm WarningOUNClay, Wichita47 min
Mar 12, 6:21 AM CSTSevere Thunderstorm WarningOUNArcher, Baylor39 min
Mar 12, 6:43 AM CSTSevere Thunderstorm WarningOUNFoard, Knox47 min
Mar 12, 7:31 AM CSTSevere Thunderstorm WarningOUNHardeman, Wilbarger44 min
Mar 12, 7:37 AM CSTSevere Thunderstorm WarningOUNBaylor38 min
Mar 12, 8:03 AM CSTSevere Thunderstorm WarningOUNWilbarger42 min

Nearby

Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.